Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 28, 2011, 1:45 AM EDT for Lumpkin County, White County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2011, 1:45 AM EDT (05:45 UTC)
- Expired
- Jun 28, 2011, 2:15 AM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
Counties Lumpkin County, GA, White County, GA
The radar
The Greer radar (KGSP), 149 km from the middle of the area, began a volume at 05:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 5.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1964 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1097 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
815
WWUS82 KFFC 280545
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
145 AM EDT TUE JUN 28 2011
GAZ015-016-280615-
145 AM EDT TUE JUN 28 2011
...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN WHITE AND
LUMPKIN COUNTIES UNTIL 215 AM EDT...
AT 140 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GARLAND...MOVING NORTHEAST AT 10 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS WHITE AND LUMPKIN COUNTIES...INCLUDING AREAS
AROUND GARLAND...PORTER SPRINGS...WHITLEY GAP SHELTER...LEAF...
QUALATCHEE LAKE...SMITHGALL WOODS CONSERVATION AREA...CAMP COLEMAN
LAKE...CLEVELAND AND TURNERS CORNER. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.
&&
LAT...LON 3456 8365 3448 8392 3458 8404 3473 8387
3473 8383 3476 8383 3478 8381
TIME...MOT...LOC 0545Z 214DEG 9KT 3457 8391
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 27, 10:48 PM EDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jun 27, 10:48 PM EDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1048 PM EDT MON JUN 27 2011 .UPDATE... CURRENT FORECAST LOOKS GOOD FOR THE REMAINDER OF TONIGHT. POPS ALREADY LOWERED TO CHANCE/SLIGHT CHANCE RANGE. ATMOSPHERE STABILIZING SOMEWHAT...BUT WITH CONTINUING NORTHWEST UPPER FLOW...AND NEW CONVECTION FIRING UPSTREAM IN THE MID MISSISSIPPI AND WESTERN OHIO VALLEYS...I DO NOT FEEL A COMPLETE REMOVAL OF POPS IS WARRANTED AT THIS TIME. && .PREV DISCUSSION... /ISSUED 755 PM EDT MON JUN 27 2011/ UPDATE... REDUCED POST 00Z POPS BASED ON CURRENT RADAR TRENDS AND LATEST MODEL SOLUTIONS. INHIBITING FACTOR SEEMS TO BE HIGH PRESSURE RIDGE NOSING INTO THE REGION...AND LOOKS LIKE BEST OPPORTUNITY FOR ACTIVITY WILL BE ACROSS FAR NORTH GEORGIA. UNCERTAINTY STILL HIGH WITH THE OVERNIGHT POPS AND WEATHER GIVEN THAT MODELS HAVE NOT REPRESENTED THE MCS AND AFTERNOON CONVECTION WELL. WILL MAKE UPDATES AS NECESSARY. 31 PREV DISCUSSION... SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... /ISSUED 353 PM EDT MON JUN 27 2011/ DIFFICULT PRECIP FORECAST OVER THE NEXT 24 TO 48 HOURS DUE TO LACK OF CONSENSUS BETWEEN THE MODELS. ALTHOUGH MORNING AND EARLY AFTERNOON SHOWER AND THUNDERSTORM ACTIVITY HAS BEGUN TO TAPER OFF...EXPECT SECOND WAVE OF CONVECTION BY EARLY EVENING. MCS IN THE TN VALLEY IS EXPECTED TO DROP SOUTHWARD INTO AL AND GA LATER TODAY. AS A RESULT...A FEW OF THE SHORT RANGE...HI RES MODELS ARE INDICATING ADDITIONAL THUNDERSTORM DEVELOPMENT NOT TOO DISSIMILAR TO THE ACTIVITY YESTERDAY. EXPECT THIS SECOND WAVE TO BE MORE ORGANIZED THAN THE PULSE ACTIVITY THIS MORNING...BUT WITH LITTLE TO NO POPS IN THE MAV AND MET...UNCERTAINTY IS HIGH. HAVE GONE AGAINST GUIDANCE AND INDICATED GOOD CHANCE TO LIKELY POPS OVERNIGHT. PRIMARY HAZARDS ASSOCIATED WITH THIS ACTIVITY WILL BE FREQUENT LIGHTNING...AND DAMAGING WINDS...ALTHOUGH SMALL HAIL IS NOT OUT OF THE QUESTION. MODELS IN BETTER AGREEMENT TUESDAY...WITH COLD FRONT PUSHING ACROSS THE STATE INTO CENTRAL GEORGIA BY EARLY WEDNESDAY. EXPECT DIURNAL HEATING TO INCREASE INTENSITY AND COVERAGE OF THE ACTIVITY...SO HAVE GONE WITH LIKELY TO CATEGORICAL POPS THROUGH THE DAY...AND THEN GOOD CHANCE OVERNIGHT TUESDAY INTO WEDNESDAY. FRONT PUSHES INTO SOUTHERN GEORGIA AND NORTHERN FLORIDA BY WEDNESDAY NIGHT...SO HAVE CONTINUED WITH GOOD CHANCE TO LIKELY POPS ACROSS THE VERY SOUTHERN PORTION OF THE CWA. SPC ALREADY HAS PORTIONS OF WESTERN GA IN THE SLIGHT RISK AREA FOR DAY 2. AS FAR AS TEMPERATURES ARE CONCERNED...HAVE GONE WITH SLIGHTLY COOLER THAN MAV TEMPS FOR HIGHS AND SLIGHTLY WARMER THAN MAV/MET FOR LOWS TO ACCOUNT FOR AMPLE CLOUD COVER AND PRECIP ACTIVITY. 31 LONG TERM /THURSDAY THROUGH MONDAY/... /ISSUED 353 PM EDT MON JUN 27 2011/ STRONG 500 MB HIGH PRESSURE RIDGE DEVELOPS OVER THE CENTRAL US BY LATE WEEK AND INTO THE WEEKEND. AS THIS RIDGE REMAINS IN PLACE THROUGH THE LONG TERM...EXPECT GENERALLY DIURNALLY DRIVEN CONVECTION. WITH NO MAJOR CHANGES IN MODEL SOLUTIONS THROUGH NEXT WEEK...HAVE CONTINUED WITH THE CURRENT FORECAST WITH LITTLE REVISIONS. 31 AVIATION... /ISSUED 744 PM EDT MON JUN 27 2011/ 00Z UPDATE... NO SIGNIFICANT CONCERNS WITH AVIATION FORECAST. TSRA AND CUMULUS FIELD ACROSS NORTH ATL METRO HAVE MOSTLY DISSIPATED. STRONGER WESTERLY FLOW ALOFT REMAINING JUST TO THE NORTH OF THE STATE...SO OVERNIGHT STORMS SHOULD REMAIN IN TN VALLEY...POSSIBLY REACHING FAR NORTH GA. EXPECT TSRA ACROSS THE REGION SHOULD REMAIN AWAY FROM TAF SITES SO HAVE REMOVED FROM FCST FOR TONIGHT. COULD SEE SOME PATCHY MVFR VSBYS AT AIRPORTS PRONE TO RADIATIONAL COOLING /KFTY...KMCN...KAHN/ 11Z-13Z BUT NOT MUCH ELSE. SFC WINDS TO KEEP W TO SW COMPONENT ALL DAY TUES AND EXPECT ANOTHER ROUND OF SCATTERED TSRA AFTER 22Z. THIS TIMING MATCHES LATEST GROUP OF 4KM MODELS WELL. TEMPO TSRA MAY BE REDUCED TO PROB30 IN LATER UPDATES BASED ON EXPECTED AREAL COVERAGE. //ATL CONFIDENCE...00Z UPDATE... MEDIUM CONFIDENCE IN TSRA COVERAGE. HIGH CONFIDENCE IN ALL OTHER ELEMENTS. 13 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 72 94 71 94 / 40 60 50 20 ATLANTA 74 90 73 92 / 40 60 50 20 BLAIRSVILLE 67 85 68 89 / 40 70 50 10 CARTERSVILLE 69 91 69 91 / 40 70 50 10 COLUMBUS 73 93 75 93 / 40 60 50 50 GAINESVILLE 73 89 71 89 / 40 70 50 10 MACON 72 94 73 94 / 40 60 50 50 ROME 70 93 69 90 / 40 70 50 10 PEACHTREE CITY 69 91 70 91 / 40 60 50 20 VIDALIA 73 91 76 92 / 40 60 50 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 20
Hazardous weather outlook, Jun 27, 11:27 PM EDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1127 PM EDT MON JUN 27 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-290330- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1127 PM EDT MON JUN 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... THUNDERSTORMS HAVE DISSIPATED ACROSS MOST OF THE REGION THIS EVENING. .DISCUSSION... THE ATMOSPHERE HAS STABILIZED THIS EVENING...HOWEVER ISOLATED STORMS COULD DEVELOP AFTER MIDNIGHT. ANY STORMS THAT DEVELOP TONIGHT ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. STORMS IN THE TENNESSEE AND OHIO VALLEYS ARE EXPECTED TO REMAIN NORTH OF THE STATE THROUGH TONIGHT BUT COULD APPROACH FAR NORTH GEORGIA BY DAYBREAK. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TUESDAY...A FEW OF WHICH COULD BE SEVERE. ISOLATED THUNDERSTORMS ARE POSSIBLE THE REST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 28, 1:20 AM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
120 AM EDT TUE JUN 28 2011
GAZ015-016-280545-
120 AM EDT TUE JUN 28 2011
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WHITE AND
LUMPKIN COUNTIES UNTIL 145 AM EDT...
AT 117 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GARLAND...MOVING NORTHEAST AT 15 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS WHITE AND LUMPKIN COUNTIES...INCLUDING AREAS
AROUND GARLAND...DAHLONEGA...PORTER SPRINGS...TURNERS CORNER...
WHITLEY GAP SHELTER...MOSSY CREEK...QUALATCHEE LAKE...SMITHGALL WOODS
CONSERVATION AREA...CAMP COLEMAN LAKE AND CLEVELAND. RESIDENTS IN
THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES
SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3453 8364 3450 8377 3452 8378 3450 8380
3450 8384 3447 8388 3447 8393 3446 8393
3445 8398 3455 8405 3476 8379
TIME...MOT...LOC 0521Z 245DEG 13KT 3453 8391Special weather statement, Jun 28, 1:45 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
145 AM EDT TUE JUN 28 2011
GAZ015-016-280615-
145 AM EDT TUE JUN 28 2011
...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN WHITE AND
LUMPKIN COUNTIES UNTIL 215 AM EDT...
AT 140 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GARLAND...MOVING NORTHEAST AT 10 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS WHITE AND LUMPKIN COUNTIES...INCLUDING AREAS
AROUND GARLAND...PORTER SPRINGS...WHITLEY GAP SHELTER...LEAF...
QUALATCHEE LAKE...SMITHGALL WOODS CONSERVATION AREA...CAMP COLEMAN
LAKE...CLEVELAND AND TURNERS CORNER. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.
&&
LAT...LON 3456 8365 3448 8392 3458 8404 3473 8387
3473 8383 3476 8383 3478 8381
TIME...MOT...LOC 0545Z 214DEG 9KT 3457 8391The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 1:20 AM EDT | Special Weather Statement | FFC | Lumpkin, White | 25 min |
| Jun 28, 2:13 AM EDT | Special Weather Statement | FFC | White | 47 min |
| Jun 28, 3:32 AM EDT | Special Weather Statement | FFC | Towns | 28 min |
| Jun 28, 4:02 AM EDT | Special Weather Statement | FFC | Towns | 28 min |
| Jun 28, 9:38 AM EDT | Special Weather Statement | FFC | Paulding, Polk | 22 min |
| Jun 28, 12:57 PM EDT | Special Weather Statement | FFC | Harris | 33 min |
| Jun 28, 1:43 PM EDT | Special Weather Statement | FFC | Talbot | 47 min |
| Jun 28, 1:50 PM EDT | Special Weather Statement | FFC | Telfair | 25 min |
| Jun 28, 2:20 PM EDT | Special Weather Statement | FFC | Crawford | 25 min |
| Jun 28, 2:32 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 43 min |
| Jun 28, 2:42 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion | 22 min |
| Jun 28, 3:12 PM EDT | Special Weather Statement | FFC | Houston | 33 min |
| Jun 28, 3:14 PM EDT | Special Weather Statement | FFC | Emanuel | 31 min |
| Jun 28, 3:35 PM EDT | Special Weather Statement | FFC | Stewart | 25 min |
| Jun 28, 3:41 PM EDT | Special Weather Statement | FFC | Wilcox | 34 min |
| Jun 28, 4:30 PM EDT | Special Weather Statement | FFC | Emanuel, Montgomery, Toombs, Treutlen | 45 min |
| Jun 28, 4:41 PM EDT | Special Weather Statement | FFC | Crisp | 49 min |
| Jun 28, 4:50 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Sumter | 40 min |
| Jun 28, 4:55 PM EDT | Special Weather Statement | FFC | Pulaski | 50 min |
| Jun 28, 5:01 PM EDT | Special Weather Statement | FFC | Toombs | 44 min |
| Jun 28, 5:45 PM EDT | Special Weather Statement | FFC | Laurens | 30 min |
| Jun 28, 6:01 PM EDT | Severe Thunderstorm Warning | FFC | Laurens | 29 min |
| Jun 28, 6:16 PM EDT | Special Weather Statement | FFC | Wheeler | 44 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.